I have recently been told that I have Hashimoto's disease but my Endocrinoloigst will not treat it. I had lab work done on May 22,2009 and the results are as followed
Free T4 0.69 Reference is 0.58-1.64
TSH 0.66 reference is 0.34-5.60
T4 is 4.90 reference is 6.09-12.23 ( I understand that this test is No longer used)
I went to another doctor to get a second opion and the results are as followed
(this test was done on June 2,2009)
THS was 1.08 reference is 0.35-5.50
Free T4 0.8 reference is 0.6-1.6
that doctor sent me to an ENT and an ultrasound because he didn't think I had a thyroid problem. ENT told me I had Acid Reflux and gave me meds. My ultrasound showed that my left Nodule was swollen Ultrasound was done on June 9,2009
5.7 cm in length
1.7 cm in AP Diameter
2.5 CM in width
The doctor still didn't see a problem. I still didn't agree and went to the Endocrinoloigst. The Endocrinologist ran a TPO AB that came back (On June 26,2009)
>1000 reference <35
I was told I have Hashimotos but they will not treat even though I have almost all the symptoms at what point will they finally give me meds to help me get back to normal I have never weighed over 165 and now weighing in at 200. I don't know what to do?
I have Hashimotos for years. That is VERY high for antibodies. It means they are fighting your system. Even tho your levels read normal, your body is not getting it. Have your Endo check your Reverse T3. It looks like they have not even checked your Free T3. T3 is what your body runs on. If T4 is not converting, you feel AWFUL. Believe me.
Hello, I was just wondering what is considered to be very high antibodies? I
had my antibodies checked and they were a little over 1300. I'd have to dig
up the test to check the exact amount. I also just left a message about
thyroid nodules, since i now have 5 of them. I'm wondering if I have hashimotos
and it's making the nodules grow. I also have chiari and I heard that hashimotos
is common if you have chiari malformation.
You are actually running a bit on the hyper side. Do you know what your Free T3 is? I have Hashimoto's and my antibodies were over 1460, 5 months AFTER I had my left thryoid taken out!
Hashimoto's is more the hypo end of the scale. It can swing from hyper to hypo and back again over a period of time as the disease progressively kills off the thyroid. You could well be going through that now. You would need to be re-tested in a month or so to see if you are going hypo.
You don't have to have high anti-bodies to feel miserable! Someone on lower levels can feel pretty awful, whilst those on higher anti-bodies don't even know they are sick! Unfortunately it is test which just proves a point. You feel sick, here are the anti-bodies, yes you are ill. So the numbers don't really mean one person is sicker than another if they are higher. Having said that; I felt terrible and my thyroid tests were on the hypo side but was still untreated.
It is often the case that doctors won't treat you untill you get into that magic number of out of the reference range. Which is not right at all. If you have symptoms then you need treatment.
Is the goitre causing you trouble swallowing, breathing etc? If so medication may help to reduce it.
I think you need an endocrinologist, not an ENT. These doctors are not skilled in the endocrine system. Go back and ask for referral to an endo. You may have to wait months to see one as they are usually pretty well booked up in advance. This will be the time to get repeat testing done.
Are you actually on anything at the moment?
Hi thanks for the information. I'm not on anything right now. I'm going to see an endocrinologist next week at john hopkins and then they are going to do the biopsy
too. I did make an appointment with someone closer to where I live but i couldn't get
an appointment until september. I want to have someone in my area in case I need
to start going more often to the doctor. I don't know what results I'll get yet. I really liked
the guy at john hopkins that did my biopsy. He was great although it still hurt a lot and
I don't want to do it again. As for my antibodies, I only spoke to my regular MD about
the results and she told me that it meant that I may become hypo later in life. I'll
see what they say when I go to the specialists. As for the swallowing, I have trouble now
and then but I've had this problem for years and I think it's relating to the chiari malformation that I have. It's hard to know what's coming from what. I'm tired alot and
don't really want to do anything but I push myself for my kids. I don't know if this is the chiari or the thyroid. Did you say that you had your thyroid removed? Do you have hashimotos disease?
My internal med Dr. checked my antibodies and they were 538. She said that was high but could not understand why I needed it done. I told her that my Hashimoto's was acting up and I needed more Synthriod not less. She went pale"Oh no! we can't raise your Med, your TSH will get too high." She sent me to an Endo and I had to fight with her to check my Reverse T3! These Dr.s seem to live solely by the THS. With Hashi, the does not mean much. They have not figuired out how to get rid of the antibodies. That is what is fighting the whole process. I had to give up on my Endo when she threw up her hands and said "Idon't know what to do with you. No medicine is working". I now have a PCP that seams to know as much or more than the Endo did. He is working with the Armour, but now I am in trouble again because (I think ) of the compound change.
Hope you find someone you can work with. Noone knows your body like you do!
I think you will get a lot of good info from this link.. You might even think about giving a copy to your doctors that want to only go by TSH. In my opinion Hashi's needs to be treated by getting the free T3 and free T4 level into the upper third of their range and thereby suppress the TSH and the thyroid glands, so that you don't have the big swings in thyroid hormone and symptoms. What is gained by waiting while the glands are being destroyed and the thyroid hormones are fluctuating a lot?
I'd be interested in other member's opinion about this approach.
Do any of you have a Merck's Doctor manual? I have gotten most of my answers there. One of the tyroid specialists wrote that you have to be higher on meds with Hoshi because your body only uses 60% of what is there. I have found that to be true . My Dr.s would not even read what I copied from that book. I also read that antibodies are what define Hoshi. I agree with gimmel. 50 Synthroid or 60 Armour is nothing when you have Hoshi.
My Endo told me I did not have a problem. I said I would go to Mayo and admit myself. She agreed to do more tests and one was the reverse T3. When it came back 60 she was shocked. "you do have a problem" She did not fix it but gave up on it.
I saw a endo on June 26th and my TPO AB leves I was told is high but she is not going to treat me. So for now I have to feel aweful for another year before she has me back in for more labs to see how it has progressed.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.